UNDATED (WHDH) -
Police are on high alert after multiple heroin overdose reports have come in from across the state.
Police said that three people in Taunton have already died this year from apparent heroin overdoses.
There have been 10 non-lethal overdoses in Lawrence in 2014, along with deaths in Attleboro and Salisbury.
Investigators believe that the opiate Fentanyl has been added to batches of heroin, increasing its toxicity. A blend of heroin and fentanyl, a synthetic narcotic that is much more powerful than morphine, has been blamed for 22 recent overdose deaths in western Pennsylvania, along with overdoes in Massachusetts and Vermont.
Fentanyl generally is used intravenously in hospitals to treat pain.
Salisbury issued a warning about a potentially lethal batch of heroin being distributed in the area after responding to two overdoses in one morning. The Associated Press contributed to this report.
The police department said on Twitter that it had two medical calls for heroin overdoses Wednesday morning and urged all users to "immediately stop using the drug."